Paramol Paracetamol Dihydrocodeine 32 Tablets
Paramol Paracetamol Dihydrocodeine 32 Tablets
Acute pain can make even small everyday tasks seem challenging. When this happens and other pain relief medicines haven't worked, you could try Paramol Paracetamol Dihydrocodeine Tablets. They relieve acute moderate pain so you get back to living life the way you need to.
- Targets pain caused by headaches, migraines and period pain
- Works well for toothache and other dental pain, back pain, muscular & joint pains and neuralgia
- Comes in tablets with 4.6mg of dihydrocodeine
- Contains 500mg of paracetamol
- You can use these when paracetamol, ibuprofen or aspirin alone don't work
- Comes in a pack of 32 tablets
What is Paramol and what symptoms or conditions can it treat?
Paramol tablets contain paracetamol and dihydrocodeine and are used for the short-term treatment of acute moderate pain that is not relieved by paracetamol, ibuprofen, and aspirin alone. This includes pain such as headache, migraine, period pain, toothache, backache, muscular and joint aches and pains, and neuralgia.
How long does it take for Paramol to work?
You should feel the effects of Paramol within 30-60 minutes of taking.
How long can I take Paramol?
Paramol contains dihydrocodeine which can cause addiction if you take it continuously for more than three days. For this reason it is important to speak to a GP or Pharmacist and get advice before exceeding 3 days of use.
What is dihydrocodeine and how does it work?
Dihydrocodeine is an opioid painkiller that is prescribed for moderate to severe pain, such as after an operation or a serious injury. It works by blocking pain signals from the central nervous system and the brain. In cases where weaker painkillers like paracetamol, ibuprofen and aspirin have not worked, dihydrocodeine is also used for long-term pain management. However, due to its potential for addiction and dependence, it should only be used as directed by a medical professional and for the shortest possible time.
What is Paracetamol and how does it work?
Paracetamol, also known as acetaminophen, is a commonly used analgesic and antipyretic drug that can temporarily alleviate mild-to-moderate pain and fever. It can be found in cold and flu medications as an ingredient or can be used on its own. Paracetamol works by inhibiting the production of prostaglandins, which are chemicals that cause pain and fever in the body.
How do I know if I'm addicted to Paramol?
If you take the medicine according to the instructions on the pack, it is unlikely that you will become addicted to the medicine. However, if you need to take the medicine for longer periods of time, need to take more than the recommended dose, or feel very unwell when you stop taking the medicine, it is important that you talk to your doctor.
Paramol Tablets contain 500mg of the active ingredient paracetamol and 7.46mg of the active ingredient dihydrocodeine tartarate. Paracetamol acts as an analgesic (painkiller) and antipyretic (lowers body temperature). Dihydrocodeine tartarate is also a powerful analgesic. They also contain magnesium stearate, maize starch, povidone, hypromellose, titanium dioxide and macrogol 400.
Usage and Instructions
Paramol Tablets should be taken during or after meals. Adults and adolescents 16 years old and over:
- Take one or two tablets every four to six hours.
- Donot take more than 8 tablets in any 24 hour period.Adolescents 12–15 years old:
- Take one tablet every four to six hours.
- Do not take more than 4 tablets in any 24 hour period.Children under 12 years:
- Not recommended for children under 12years.Take care when increasing the dose in the elderly.If symptoms persist or worsen, consult your doctor or pharmacist. Do not take this medicine for more than 3 days continuously without medical review. If you need to use this medicine for more than three days you must speak to your doctor or pharmacist.
This medicine contains dihydrocodeine and can cause addiction if you take it continuously for more than three days. When you stop taking it you may get withdrawal symptoms. You should talk to your doctor or pharmacist if you think you are suffering from withdrawal symptoms.
Refer to the package insert for the full list of precautions.
- This medicine contains dihydrocodeine which can cause addiction if you take it continuously for more than three days. This can give you withdrawal symptoms from the medicine when you stop taking it.
- If you take a pain killer for headaches for more than three days it can make them worse.Do not take Paramol Tablets if you:
- are allergic to paracetamol, dihdyrocodeine or any of the other ingredients in the product
- are suffering from diarrhoea caused by poisoning or have watery and severe diarrhoea which may be bloody, especially if you have been taking antibiotics (Pseudomembranous colitis)
- are dependent on alcohol
- suffer from raised pressure within your head or from convulsion and acute abdominal conditions
- are taking antidepressants from a group called Monoamine OxidaseInhibitors(MAOIs) or have taken them in the last 14 days
- are pregnant or breastfeeding
- are suffering from breathing difficulties
- suffer from delayed stomach emptying and decreased movement in your intestines
- are under 18 years of age and have had your tonsils or adenoids removed for Obstructive Sleep Apnoea Syndrome
- know that you metabolise codeine into morphine very rapidly
Do not drink alcohol with this medication
Like all medicines, this medicine can cause side effects, although not everybody gets them. Stop taking the medicine and seek immediate medical help if you develop any of the following:
- signs of a serious allergic reaction, such as difficulties in breathing, faster heart beat, severe forms of skin reactions such as itchiness, skin rash with redness, peeling, flaking or blistering, swelling of the face.Tell your doctor if you experience the following side effects:
- blood disorder resulting in unexplained or unusual bruising or bleeding, fever, sore throat, mouth ulcers.
- depression, hallucination, confused, changes in mood, restlessness or nightmares
- dizziness, spinning sensation, drowsiness, convulsions, uncontrollable twitching or jerking movements, headaches - blurred vision, double vision, reduction in pupil size
- slow heart beat, shortness of breath, cough suppression
- stomach pain, feeling sick, constipation, vomiting, dry mouth, loss of bladder control, diarrhoea
- muscle stiffness
- pain or difficulty in passing urine
- loss of libido, reduction in body temperature, excess sweating, tiredness, feeling unwell.